MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event summary: it was initially reported that a cook® single-use holmium laser fiber was unable to be detected by the laser unit.Physician used another laser fiber to complete the procedure.Upon device return and investigation on 30-nov-2021, it was noted that the laser fiber was disconnected at the hub, and there was charring noted on the proximal end of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), documentation, the instructions for use, manufacturing instructions, specifications, and quality control data.The device failure analysis noted: the device was returned in an opened package, and the laser fiber was severed at the base of the red silicone cover/hub.The points of separation are charred.Functional testing could not be performed, and therefore unable to recreate the failure mode.A review of the device history record found no non-conformance's related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device was functionally inspected by quality control and no notable gaps in production or processing controls were noted.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: open any laser aperture cover or door and insert the proximal connector into the laser system; screw in finger-tight.Based on the investigation the device was returned severed.The points of the separation were charred.Functional testing could not be performed and therefore unable to recreate reported failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was initially reported that a cook® single-use holmium laser fiber was unable to be detected by the laser unit during a ureteroscopy procedure.Physician used another laser fiber to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence upon device return and investigation on 30-nov-2021, it was noted that the laser fiber was disconnected at the hub, and there was charring noted on the proximal end of the device.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13006901
Report Number1820334-2021-02678
Device Sequence Number5441728
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)231030(10)13524963
Combination Product (Y/N)N
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number13524963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown